Three-dimensional manifolds of nonnegative ricci curvature, with boundary

N. G. Ananov, Yury D. Burago, V. A. Zalgaller

Research output: Contribution to journalArticle

Abstract

A complete proof is given of the theorem, announced earlier, that a three-dimensional Riemannian manifold with nonnegative Ricci curvature and nonempty connected boundary of nonnegative mean curvature (or, more generally, with H ≥ 0 and Ric ≥ -min H2) is a handlebody (oriented or nonoriented). The proof uses the fact that subanalytic sets have finite triangulations and a generalized limit angle lemma; these enable one to control the reconstruction of the equidistants of the boundary. Figures: 3. Bibliography: 27 titles.

Original languageEnglish (US)
Pages (from-to)163-186
Number of pages24
JournalMathematics of the USSR - Sbornik
Volume56
Issue number1
DOIs
StatePublished - Feb 28 1987

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Three-dimensional manifolds of nonnegative ricci curvature, with boundary'. Together they form a unique fingerprint.

  • Cite this